Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Vyvanse Cause Acne And Excessive Sweating?

did vyvanse cause my acne to get worse? i have been taking vyvanse for about a month and i am 18 years old, ive had acne since i was 16 but it got really bad after i started ing vyvanse. i think it caused my skin to get oily and i know for a fact this stuff caused me to sweat really bad in the mornings so maybe there is a conenction with that? should i switch meds for adhd?
Mon, 3 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Vyvanse contains lisdexamfetamine that belongs to the group of medications known as stimulants is used in the treatment of attention deficit hyperactivity disorder or ADHD and sometimes binge eating disorder. It may cause excessive sweating or aggravate the production of acnes. If someone is already prone to acne, then Vyvanse can make it worse.

Acnes are noticed among people who consume this medication, especially in case of females, 18-29 years old, have been consuming Vyvanse for one to six months according to some researches. Again, excessive sweating is a common side effect of Vyvanse. You should not stop taking this medication without consulting your doctor.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Internal Medicine Specialist Dr. David J Girardi's  Response
Hi,

Yes, you are spot on here, the Vyvanse can do several things including increasing the sweat production and even in some cases cause slight hormonal changes that predispose to ACNE. The sweating is the likely main cause here though, the sweat that is produced provides a more suitable environment for the pre-existing bacteria on the skin to MULTIPLY. This is probably what is happening.

There are a couple of options, you can switch medicines to something like CONCERTA or ADDERAL this may not have the same sweat production profile as Vyvanse so that is one option. Or if you are not using a SALICYCIC ACID DAILY FACE WASH that may be a good consideration to keep the ACNE at bay.

I think either option is appropriate here. I have even had patients I had to put on low doses of antibiotics to combat the ACNE from this and in truth this is effective as well if you are getting good results from the Vyvanse.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Amphetamine


Loading Online Doctors....
Can Vyvanse Cause Acne And Excessive Sweating?

Hi, Vyvanse contains lisdexamfetamine that belongs to the group of medications known as stimulants is used in the treatment of attention deficit hyperactivity disorder or ADHD and sometimes binge eating disorder. It may cause excessive sweating or aggravate the production of acnes. If someone is already prone to acne, then Vyvanse can make it worse. Acnes are noticed among people who consume this medication, especially in case of females, 18-29 years old, have been consuming Vyvanse for one to six months according to some researches. Again, excessive sweating is a common side effect of Vyvanse. You should not stop taking this medication without consulting your doctor. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician